Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 192, NWS Baltimore/Washington

July 15, 2012Orange County, Spotsylvania County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 15, 2012, 6:53 PM EDT for Orange County, Spotsylvania County, Virginia. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 6:53 PM EDT (22:53 UTC)
Expired
Jul 15, 2012, 7:45 PM EDT
In force
52 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Orange County, VA, Spotsylvania County, VA

The radar

The Sterling radar (KLWX), 100 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 6:55 PM EDTTSTM WND DMG3 Wsw Belmont, VATWO TREES DOWN ALONG ROUTE 719.
Jul 15, 7:22 PM EDTTSTM WND DMG2 Ne Post Oak, VATREE DOWN ON LAKE ANNA PARKWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WUUS51 KLWX 152253
SVRLWX
VAC137-177-152345-
/O.NEW.KLWX.SV.W.0192.120715T2253Z-120715T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
653 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ORANGE COUNTY IN CENTRAL VIRGINIA...
  SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 745 PM EDT

* AT 652 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
  EXTENDING FROM 22 MILES WEST OF MASSAPONAX TO 18 MILES SOUTHWEST OF
  MASSAPONAX...AND WERE MOVING EAST AT 25 MPH. THIS LINE OF STORMS IS
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MASSAPONAX...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3802 7775 3803 7776 3804 7775 3810 7783
      3811 7795 3817 7802 3833 7772 3819 7743
      3799 7764
TIME...MOT...LOC 2254Z 250DEG 20KT 3819 7791 3805 7777

$$

KONARIK
2 follow-up statements
990 
WWUS51 KLWX 152326
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
726 PM EDT SUN JUL 15 2012

VAC137-177-152345-
/O.CON.KLWX.SV.W.0192.000000T0000Z-120715T2345Z/
ORANGE VA-SPOTSYLVANIA VA-
726 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SPOTSYLVANIA AND ORANGE COUNTIES...

AT 722 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM 16 MILES WEST OF MASSAPONAX TO 6 MILES NORTH OF
LADYSMITH...AND WERE MOVING NORTHEAST AT 20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  COOKSTOWN...
  MASSAPONAX...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3826 7786 3833 7772 3819 7743 3799 7764
TIME...MOT...LOC 2326Z 244DEG 19KT 3828 7775 3811 7752

$$

KONARIK
165 
WWUS51 KLWX 152335
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
735 PM EDT SUN JUL 15 2012

VAC137-177-152346-
/O.EXP.KLWX.SV.W.0192.000000T0000Z-120715T2345Z/
ORANGE VA-SPOTSYLVANIA VA-
735 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 745 PM EDT FOR
SPOTSYLVANIA AND ORANGE COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3826 7786 3833 7772 3819 7743 3799 7764
TIME...MOT...LOC 2336Z 244DEG 19KT 3830 7769 3813 7746

$$

KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:17 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 15, 3:17 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
317 PM EDT SUN JUL 15 2012

.SYNOPSIS...
AN UPPER TROUGH WILL CROSS THE MID-ATLANTIC REGION TONIGHT...BEFORE
STALLING ACROSS THE CAROLINAS INTO THE MIDDLE PART OF THE WEEK. A
COLD FRONT WILL CROSS THE REGION LATE WEDNESDAY... WITH HIGH
PRESSURE RETURNING FOR LATE THIS WEEK INTO NEXT WEEKEND.

&&

.NEAR TERM /THROUGH MONDAY/...
AFTN SAT WV LOOP SHOWS A SHORTWAVE TROUGH ENTERING THE ERN GREAT
LAKES. THIS FEATURE WILL TRACK EWD TNGT ALONG THE NRN PERIPHERY OF
AN UPPER RIDGE INTO THE NORTHEAST AND NRN-MID ATLANTIC REGIONS. WARM
FRONT BOUNDARY HARD TO DISCERN ON 18Z SFC ANALYSIS...BUT APPEARS TO
BE DRAPED ACROSS CENTRAL PA.

AFTN TEMPS IN THE LOW TO MID 90S AND DEWPOINTS IN THE LOWER 70S HAS
RESULTED IN HEAT INDICES IN THE MID 90S TO NEAR 100F. IN WARM-MOIST
SECTOR...ATMOSPHERE CONTINUES TO DESTABILIZE OVER THE MID-ATLANTIC
REGION. DESPITE WEAK MID-LVL LAPSE RATES...DAYTIME DESTABILIZATION
HAS YIELDED IN SBCAPE VALUES BETWEEN 2-3 KJ/KG IN THE CWA.
CONVECTION HAS ALREADY INITIATED ALONG RESIDUAL DIFFERENTIAL HEATING
BOUNDARIES OVER THE CENTRAL APPALACHIANS AND IN CENTRAL VA. MORE
ORGANIZED CONVECTION OVER THE OH VLY AND WRN NY HAS DEVELOPED IN A
REGION OF HEIGHT FALLS AHEAD OF THE UPPER SHORTWAVE TROUGH. THE
HIGHEST COVERAGE OF SHOWERS AND STORMS THIS AFTN WILL BE OVER THE
HIGHER TERRAIN AND CENTRAL VA. THIS ACTIVITY IS EXPECTED TO SHIFT
EAST OF THE BLUE RIDGE LATE THIS AFTN AND I-95 CORRIDOR THIS
EVE...BUT A FEW POP-UP STORMS ARE STILL POSSIBLE EARLIER.

WITH HVY DOWNPOURS FROM STORMS AGAIN TDA...THERE IS A THREAT FOR
LOCALIZED FLASH FLOODING. THE ENVIRONMENT HAS NOT CHANGED MUCH SINCE
YDA WHEN CONVECTION PRODUCED RAINFALL AMTS OF 2-3 INCHES IN AN HR.
HOWEVER...STORMS ARE MOVING FASTER TDA...WHICH WILL LIMIT AMT OF
RAINFALL IN ONE LOCATION AND THUS THE EXTENT OF FLASH FLOODING. WILL
STILL HIGHLIGHT LOCALIZED FLASH FLOOD THREAT IN HWO.

IT DOES APPEAR THAT THE BEST ASCENT/SHEAR ASSOCIATED WITH THE UPPER
TROUGH WILL NOT REACH THE AREA UNTIL AFTER PEAK HEATING HRS WHEN
INSTABILITY WOULD BE MAXIMIZED. THEREFORE...DO NOT EXPECT AN
ORGANIZED SEVERE WEATHER EVENT. STILL CANNOT RULE OUT A FEW DAMAGING
WINDS GUSTS LATE THIS AFTN AND ERY EVE IF STORMS BECOME
MULTI-CELLULAR.

ACTIVITY WILL DIMINISH A FEW HRS AFTER DARK AS THE ATMOSPHERE
STABILIZES...BUT MAY LINGER INTO THE OVNGT AS THE SHORTWAVE TROUGH
APPROACHES. CLOUD COVER AND MOIST BOUNDARY LAYER WILL YIELD MUGGY
CONDITIONS WITH OVNGT LOWS MAINLY IN THE 70S...EXCEPT UPPER 60S IN
HIGHLANDS.

UPPER SHORTWAVE TROUGH MOVES THRU THE CHSPK BAY REGION MON MRNG.
SIGNIFICANT DRY AIR ADVECTION IN THE MID AND UPPER LVLS WILL BE
ABSENT IN THE BOUNDARY LAYER DESPITE THE NWLY FLOW. WITH DEWPOINTS
STILL AROUND 70F AND STRONG INSOLATION...MODEST SFC-BASED
INSTABILITY WILL DEVELOP BY THE AFTN. SUBSIDENCE BEHIND THE UPPER
TROUGH WILL NOT FAVOR A HIGH COVERAGE OF AFTN SHOWERS AND
STORMS...BUT A FEW CELLS MAY INITIATE NEAR THE LINGERING SFC TROUGH
IN THE NRN PIEDMONT AND SRN MD. RESERVED ISO POPS IN THE AFTN FCST
FROM DC TO POINTS SOUTH AND EWD. MAIN STORY ON MON WILL BE THE HEAT
AND HUMIDITY...WITH MAX TEMPS IN THE LOW TO MID 90S AND HEAT INDICES
IN EXCESS OF 100F...BUT JUST BELOW HEAT ADVISORY CRITERIA...WITHIN
THE I-95 CORRIDOR.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
A WELCOME QUIET WEATHER PERIOD ON TAP MONDAY NIGHT THROUGH TUESDAY
NIGHT IN THE WAKE OF THE TROUGH MOVING THROUGH TONIGHT AND AHEAD OF
THE MID WEEK COLD FRONT...AS A ZONAL FLOW DEVELOPS ACROSS THE NERN
CONUS. THE HEAT WILL CONTINUE WITH 850 MB TEMPS OF 20 TO 22C ON
TUESDAY SUGGESTING MAX TEMPS IN THE MID TO UPR 90S. WLY FLOW LOOKS
TO MIX OUT DEWPOINTS TO THE UPR 60S TUESDAY...SO HEAT INDICES LOOK
TO BE IN THE 100 TO 102F RANGE EAST OF THE BLUE RIDGE...BELOW THE
GENERAL HEAT ADVISORY CRITERIA OF 105F. WHILE TUESDAY WILL BE APART
OF A FOUR DAY STRETCH OF HEAT /TODAY SUNDAY THROUGH WEDNESDAY/...IT
IS MID SUMMER SO IT DOES NOT SEEM NECESSARY TO GO WITH A LOWER
CRITERION FOR THIS HEAT. WILL STILL MENTION HEAT INDICES IN EXCESS
OF 100F IN THE HWO...PARTICULARLY SINCE MOISTURE POOLING JUST A
LITTLE MORE WOULD ALLOW HEAT INDICES 105F OR MORE. MIN TEMPS INLAND
U60S/L70S MON NGT AND L/M 70S TUE NGT...URBAN NEAR/SHORE M/U 70S MON
NGT AND U70S/L80S TUE NGT.

THE REGION WILL BE MAINLY CAPPED WITH A SUBSIDENCE INVERSION
TUESDAY...THOUGH TERRAIN CIRCULATIONS COULD ALLOW FOR SOME
CONVECTIVE ACTIVITY TO BREAK THROUGH. FOR NOW SOME SLIGHT CHANCES
WERE INCLUDED FOR ZONES ALONG THE ALLEGHENY FRONT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
COLD FRONT APPROACHES WEDNESDAY WITH A NORTH TO SOUTH PROGRESSION OF
POSSIBLY SEVERE THUNDERSTORM ACTIVITY FROM THE AFTERNOON THROUGH THE
EVENING. TERRAIN CIRCULATIONS WILL AID DEVELOPMENT IN THE
AFTERNOON...SO NORTHWEST OF THE SHENANDOAH RIDGE NOW HAS LIKELY POPS
FOR THE AFTERNOON. EXPECT PWATS TO APPROACH 2 INCHES AND CAPE IN
EXCESS OF 3000 J/KG WITH LITTLE IN THE WAY OF SHEAR. DAMAGING
WIND...HAIL...AND FLASH FLOODING ARE ALL THREATS WITH THIS FRONTAL
PASSAGE WEDNESDAY INTO WEDNESDAY NIGHT...THE HWOLWX WILL BE UPDATED
ACCORDINGLY.

AHEAD OF THE FRONT EXPECT ANOTHER HOT DAY WEDNESDAY. CURRENT HEAT
INDEX FORECAST IS FOR 100 TO 103F SO THE HWOLWX WILL CONTINUE TO
MENTION HEAT.

THE FRONTAL BOUNDARY WILL BE SLOW TO PUSH INTO THE CAROLINAS...SO
SOME SHOWER/GENERAL THUNDERSTORM ACTIVITY IS EXPECTED TO PERSIST FOR
FOR THURSDAY. NLY/NWLY FLOW WILL BRING A REPRIEVE TO THE HEAT WITH
MAX TEMPS IN THE UPR 80S TO AROUND 90F.

HIGH PRESSURE THEN THURSDAY NIGHT INTO THE WEEKEND WITH DRY
CONDITIONS AND MAX TEMPS AROUND NORMAL IN THE MID TO UPR 80S.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF VALID PERIOD.
PERIODIC LOWERED VSBYS ARE POSSIBLE THIS AFTERNOON AND EVENING IN
SHOWERS AND THUNDERSTORMS. PRECIP SHOULD BEGIN TO DIMINISH AROUND
00Z WITH SKIES CLEARING OVERNIGHT. FOG FORMATION IS POSSIBLE AT CHO
AND MRB TONIGHT. VSBYS COULD FALL TO MVFR LEVELS A FEW HOURS BEFORE
SUNRISE AT THESE LOCATIONS. TOMORROW...CIGS SHOULD REMAIN AROUND OR
ABOVE 4000FT. A SURFACE TROUGH DEVELOPING OVER THE AREA WILL CAUSE
WIND TO SHIFT TO THE NW THROUGH MONDAY MORNING.

VFR CONDITIONS EXPECTED MONDAY NIGHT THROUGH TUESDAY NIGHT WITH
QUIET WEATHER. COLD FRONT APPROACHES WEDNESDAY...CROSSING WEDNESDAY
NIGHT INTO THURSDAY. HEAVY AND POSSIBLE SEVERE THUNDERSTORMS ACROSS
THE TERMINALS WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.

&&

.MARINE...
LGT WINDS 10 KT OR LESS THIS AFTN. HOWEVER...S-SWLY FLOW HAS
CHANNELED WINDS A BIT IN THE MD CHSPK BAY...RESULTING IN 15 KT
GUSTS. SHOWERS AND STORMS DEVELOPED OVER THE LOWER TIDAL POTOMAC
RIVER AND SRN MD CHSPK BAY AROUND 2 PM. EXPECT COVERAGE OF STORMS TO
INCREASE OVER THE WATERS LATE THIS AFTN AND EVE. HEAVY RAIN AND
GUSTY WINDS ARE BOTH CONCERNS. SMW/S MAY BE REQUIRED.

ISO SHOWERS AND STORMS POSSIBLE AGAIN MON AFTN. ENVIRONMENT NOT
SUPPORTIVE OF STRONG STORMS TOMORROW...BUT AN ISO GUSTY WIND AND
LIGHTNING IS POSSIBLE.

QUIET WEATHER MONDAY NIGHT THROUGH TUESDAY NIGHT BEFORE A COLD FRONT
CROSSES WEDNESDAY INTO THURSDAY. POTENTIAL FOR THUNDERSTORMS WITH
DAMAGING WINDS AND HAIL AHEAD OF THE COLD FRONT. NO SMALL CRAFT
ADVISORIES ARE ANTICIPATED THROUGH THE WEEK...WILL HAVE TO WATCH FOR
EVENING CHANNELING.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...BAJ/JRK
NEAR TERM...JRK
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BAJ/CLS
MARINE...BAJ/JRK
Hazardous weather outlook, Jul 15, 3:32 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
332 PM EDT SUN JUL 15 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
161045-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
332 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING WILL CONTINUE
TO PRODUCE HEAVY RAINFALL...LOCALIZED FLASH FLOODING WILL BE
POSSIBLE. IN ADDITION...A FEW STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...ESPECIALLY LATE THIS AFTERNOON AND EVENING.

SPECIAL MARINE WARNINGS MAY BE NEEDED FOR ANY OF THESE STORMS THAT
NEAR THE WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDICES ARE EXPECTED TO APPROACH 105 DEGREES EAST OF THE
BLUE RIDGE WEDNESDAY AFTERNOON.

THUNDERSTORMS IN ADVANCE OF A COLD FRONT WEDNESDAY AFTERNOON AND
EVENING MAY PRODUCE DAMAGING WIND GUSTS...LARGE HAIL...AND FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE RELAY
REPORTS OF FLOODING OR THUNDERSTORM DAMAGE TO THE NATIONAL WEATHER
SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-161045-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
332 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING WILL CONTINUE
TO PRODUCE HEAVY RAINFALL...LOCALIZED FLASH FLOODING WILL BE
POSSIBLE. IN ADDITION...A FEW STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...ESPECIALLY LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDICES ARE EXPECTED TO APPROACH 105 DEGREES EAST OF THE
BLUE RIDGE WEDNESDAY AFTERNOON.

THUNDERSTORMS IN ADVANCE OF A COLD FRONT WEDNESDAY AFTERNOON AND
EVENING MAY PRODUCE DAMAGING WIND GUSTS...LARGE HAIL...AND FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE RELAY
REPORTS OF FLOODING OR THUNDERSTORM DAMAGE TO THE NATIONAL WEATHER
SERVICE.

JACKSON

In the hours before

Special weather statement, Jul 15, 5:30 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
530 PM EDT SUN JUL 15 2012

MDZ009-VAZ042-052-053-152215-
MONTGOMERY MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-LOUDOUN VA-
FAIRFAX VA-
530 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...LOUDOUN AND FAIRFAX COUNTIES...

AT 530 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF BEALLSVILLE TO 3 MILES NORTH OF
CATHARPIN...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE SOUTH RIDING...LANSDOWNE...ASHBURN...
SUDLEY...DULLES INTERNATIONAL AIRPORT...MANASSAS PARK...
CENTREVILLE...STERLING...BEALLSVILLE AND HERNDON.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3922 7705 3874 7726 3882 7764 3921 7756
TIME...MOT...LOC 2130Z 277DEG 18KT 3920 7749 3889 7753

KONARIK
Special weather statement, Jul 15, 5:46 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
546 PM EDT SUN JUL 15 2012

MDZ016-152230-
CHARLES MD-
546 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORMS TO AFFECT CHARLES COUNTY...

AT 547 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF RISON TO 6 MILES SOUTHWEST OF
NANJEMOY...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE INDIAN HEAD AND LA PLATA.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3842 7683 3842 7701 3844 7704 3840 7709
      3840 7711 3838 7714 3836 7722 3838 7726
      3848 7728 3856 7725 3857 7722 3860 7720
      3865 7709
TIME...MOT...LOC 2147Z 244DEG 24KT 3856 7723 3840 7726

KONARIK
Special weather statement, Jul 15, 5:51 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
551 PM EDT SUN JUL 15 2012

VAZ037-152215-
ALBEMARLE VA-
551 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...

AT 551 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BOYD TAVERN...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE CAMPBELL.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3800 7845 3807 7825 3806 7825 3803 7827
      3789 7840 3788 7841 3788 7842
TIME...MOT...LOC 2151Z 258DEG 20KT 3794 7836

KONARIK
Special weather statement, Jul 15, 6:08 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
608 PM EDT SUN JUL 15 2012

VAZ037-050-152300-
ORANGE VA-ALBEMARLE VA-
608 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORM TO AFFECT ORANGE AND ALBEMARLE COUNTIES...

AT 608 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
BARBOURSVILLE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE ORANGE.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3811 7832 3819 7834 3832 7795 3812 7797
      3813 7800 3813 7806 3815 7810 3813 7813
      3812 7819 3813 7821 3808 7823
TIME...MOT...LOC 2208Z 257DEG 20KT 3816 7824

KONARIK
Local storm report, Jul 15, 6:18 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
618 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     1 SSW RICHARDSVILLE     38.39N  77.74W
07/15/2012                   CULPEPER           VA   911 CALL CENTER

            TREE DOWN ALONG HALLS RD

&&

EVENT NUMBER LWX1200918

KRAMAR
Special weather statement, Jul 15, 6:39 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
639 PM EDT SUN JUL 15 2012

VAZ050-056-152330-
ORANGE VA-SPOTSYLVANIA VA-
639 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORMS TO AFFECT ORANGE AND SPOTSYLVANIA COUNTIES...

AT 639 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF LAHORE TO 14 MILES SOUTHWEST OF
GLENORA...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE THORNHILL...LAHORE...BELMONT...GLENORA...
LOGAN...BROKENBURG...PARTLOW...GATEWOOD AND POST OAK.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3800 7768 3802 7775 3803 7776 3804 7775
      3810 7783 3811 7796 3827 7802 3831 7770
      3804 7758 3799 7764 3799 7766
TIME...MOT...LOC 2239Z 264DEG 21KT 3820 7802 3793 7790

KONARIK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:17 PM EDTSpecial Weather StatementLWXCulpeper, Orange, Spotsylvania43 min
Jul 15, 1:24 PM EDTSpecial Weather StatementLWXHighland51 min
Jul 15, 2:44 PM EDTSpecial Weather StatementLWXPage, Shenandoah46 min
Jul 15, 3:19 PM EDTSpecial Marine WarningLWX86 min
Jul 15, 3:27 PM EDTSpecial Weather StatementLWXPage48 min
Jul 15, 3:52 PM EDTSpecial Weather StatementLWXClarke, Frederick, City of Winchester38 min
Jul 15, 3:56 PM EDTSpecial Weather StatementLWXCulpeper, Fauquier, Rappahannock49 min
Jul 15, 4:00 PM EDTSpecial Marine WarningLWX90 min
Jul 15, 4:19 PM EDTSpecial Marine WarningLWX86 min
Jul 15, 4:26 PM EDTSpecial Weather StatementLWXClarke34 min
Jul 15, 4:32 PM EDTSpecial Weather StatementLWXCulpeper43 min
Jul 15, 4:37 PM EDTSpecial Weather StatementLWXFauquier38 min
Jul 15, 4:46 PM EDTSpecial Marine WarningLWX89 min
Jul 15, 4:48 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford42 min
Jul 15, 4:54 PM EDTSpecial Weather StatementLWXLoudoun51 min
Jul 15, 5:23 PM EDTSpecial Weather StatementLWXStafford37 min
Jul 15, 5:29 PM EDTSpecial Marine WarningLWX91 min
Jul 15, 5:30 PM EDTSpecial Weather StatementLWXFairfax, City of Fairfax45 min
Jul 15, 5:32 PM EDTSpecial Marine WarningLWX88 min
Jul 15, 5:51 PM EDTSpecial Weather StatementLWXCity of Charlottesville24 min
Jul 15, 6:08 PM EDTSpecial Weather StatementLWXOrange52 min
Jul 15, 6:39 PM EDTSpecial Weather StatementLWXOrange, Spotsylvania51 min
Jul 15, 7:02 PM EDTSpecial Marine WarningLWX88 min
Jul 15, 7:32 PM EDTSpecial Weather StatementLWXKing George, Stafford, City of Fredericksburg43 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.